Discretized best-response dynamics for the rock-paper-scissors game

Hofbauer, J. & Bednarik, P. (2017). Discretized best-response dynamics for the rock-paper-scissors game. Journal of Dynamics and Games 4 (1) 75-86. 10.3934/jdg.2017005.

[thumbnail of 13544.pdf]
13544.pdf - Accepted Version
Available under License Creative Commons Attribution.

Download (296kB) | Preview


Discretizing a differential equation may change the qualitative behaviour drastically, even if the stepsize is small. We illustrate this by looking at the discretization of a piecewise continuous differential equation that models a population of agents playing the Rock-Paper-Scissors game. The globally asymptotically stable equilibrium of the differential equation turns, after discretization, into a repeller surrounded by an annulus shaped attracting region. In this region, more and more periodic orbits emerge as the discretization step approaches zero.

Item Type: Article
Uncontrolled Keywords: Best response dynamics, discretization, periodic orbits, rock-paper-scissors game
Research Programs: Evolution and Ecology (EEP)
Depositing User: Luke Kirwan
Date Deposited: 31 Jan 2017 20:56
Last Modified: 27 Aug 2021 17:41
URI: https://pure.iiasa.ac.at/14353

Actions (login required)

View Item View Item